MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number US14150315
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device-Device Incompatibility (2919); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 08/2022).Device pending return.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was allegedly stuck to the guidewire and was difficult to be removed.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon allegedly failed to advance.It was further reported that the balloon was allegedly stuck to the guidewire and was difficult to be removed.The procedure was completed using another device.There was no patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter loaded with the guidewire has been received for the evaluation.On the visual evaluation, the sample was noted to be bloody.Both scoring wires were noted to be broken at the distal tip of the balloon.Under the microscopic observation, the broken wires were examined.Bunching was also noted to the inner guidewire lumen near the distal tip of the balloon.Marker bands at the distal part of the balloon are present but appeared to be moved, marker proximal the to the balloon is present.No other anomalies were noted.Attempt was made to remove guidewire but unsuccessful, no other functional testing was performed.Therefore the investigation for the reported device-device incompatibility and difficult to advance was confirmed as the guidewire was unable to be advanced which got stuck inside the catheter.The investigation for the reported difficult to remove was confirmed as the guidewire cannot be removed from the catheter on the device returned for the evaluation.The investigation for the identified broken scoring wire was also confirmed as the scoring wire was noted to be broken at the distal part of the balloon.The investigation for the identified marker band dislodged was confirmed as the marker bands at the distal part of the balloon was found to be moved.A definitive root cause for the reported device-device incompatibility, difficult to advance, difficult to remove and the identified broken scoring wire, marker band dislodged could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 08/2022),.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12215724
Report Number2020394-2021-01375
Device Sequence Number4447626
Product Code PNO
UDI-Device Identifier00801741113529
UDI-Public(01)00801741113529
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150315
Device Catalogue NumberUS14150315
Device Lot NumberGFEV0196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer09/20/2021
Initial Report FDA Received Date07/23/2021
Supplement Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;